1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Tolerability of Combined Treatment With Lithium and Paroxetine in Patients With Bipolar Disorder and

Tolerability of Combined Treatment With Lithium and Paroxetine in Patients With Bipolar Disorder and

  1. Metomni
    Patients with bipolar disorder are often prescribed lithium in combination with a selective serotonin reuptake inhibitor. Doubts still remain, however, about the safety of the combination, particularly with regard to the risk of developing a serotonin syndrome. The authors retrospectively evaluated the safety of the combination of lithium and paroxetine when the two medications were sequentially prescribed in patients with bipolar disorder. The authors examined a sample of 17 patients with bipolar disorder who were treated with lithium during a depressive episode and who required paroxetine as an adjunctive antidepressant to ongoing lithium treatment. Averaging across all subjects, no statistically significant increase was found for any of the somatic symptoms that were assessed before and after paroxetine was added to ongoing lithium therapy. Examining the clinical records of each patient in detail; however, four patients who developed significant adverse events, possibly related to an emerging serotonin syndrome were identified. Clinicians should be aware of the possible development of a serotonin syndrome among patients in whom paroxetine is added to ongoing lithium treatment.

    Discussion Thread